Sertraline and one-sided headache - Anxiety and Depre...

Anxiety and Depression Support

64,379 members63,157 posts

Sertraline and one-sided headache

Danubian profile image

I have a headache on left part of head for a couple of weeks now, well after I have been taking this sertraline for depression and to alleviate a nerve memory pain. I'm really worried it is a tumour - no other symptoms - well I can't get it up too quickly but that is definately due to sertraline LOL. PS I have anxiety disorder and severe hypochondria. I know headaches are a side effect of sertraline, but also one-sided headaches?. PS I have somatic disorder so maybe it could be that too! Thanks in advance!

17 Replies

When was the last time you had your Eyes tested, Eyes can cause headaches.

Stress is also a problem when you are unsettled.

How long have you been on this medication, you need to allow about five weeks to feel the drugs are working, Be patient with your medication and give them time to work.

BOB

Thanks Bob, I have absolutely no stress (apart from somaform disorder and anxiety disorde and my eyes are fine. I know I have to give this medication some time, but it is a question of whether this one-sided headache could be caused by the sertraline. I hope so!

Your problem really could be down fo changing medications to often, there can come a time where they run out of medications to try as we have been taking the full spectrum of these medications.

Consider other problems for your headaches I have problems caused by my eye infections from scabs and dead skin, I am not saying that here although I know My eyes are now checked every six months and I have cleaning pads etc that seem to work every now and then. Eyes need checking every 21/24 months, it is just something to think about. We need to consider all options

BOB

no other meds, these are really the first meds I am taking in my life! I suppose if it was a tumour i would have more symptoms!

You have Anxiety, medications do take time over an extended period, approx six weeks. We do in those early weeks have headaches, some caused by stress

The headache needs to be looked after by your Doctor, gain confidence by His diagnosis and accept their diagnosis.

BOB

No it won't be a tumour Sertraline is a serotonin drug so it will change stuff in your head but not likely to cause a brain tumour

Well thanks, I'm not worried about the sertraline, in fact I hope it is the cause of my headache. I worried it could be something serious!

Apparently headache is a common side effect from sertraline

Thanks I know, but also one-sided headache?

SO many people think the worst when something physically doesn't feel right. So you are not alone. You can go to the doctor though anyway! What sertraline are you on? Medications can have that affect. I hope you feel better!!

50 mg sertralin basics per day (first time).

Good for you! As time goes on, the doses will go up and you’ll feel better. I don’t know why you’re getting headaches though. It could be anything. Best of luck and keep us posted!

Drink lots of water the meds really dry you out and you’re likely peeing sweating more they do this. They can inflame your gi tract too so take with food. Eat carefully for awhile it should settle out do drink water try for 12 cups a day.

Hi there,sorry your having such a bad time.just a thought,have you been taking in enough fluids.

I do believe that headaches can be do to not enough intake of water etc.

Just a friendly idea

Good luck

Me too. I have developed one sided headaches since I started sertaline. I’m not worried though...

Danubian profile image
Danubian in reply to Mimimylon

yeah that's because you're not a hypochondriac like me :-)

Mimimylon profile image
Mimimylon in reply to Danubian

It’s good , though, that you know yourself , unlike some people who are forever in denial. You are one step ahead. Cheers.

You may also like...